Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 44, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 13, 2002, 7:49 PM EDT for Adams County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 7:49 PM EDT (23:49 UTC)
- Expired
- May 13, 2002, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Adams County, PA
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 132349 SVRCTP PAC001-140045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 749 PM EDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN PENNSYLVANIA * UNTIL 845 PM EDT. * AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF CARROLL VALLEY...OR 6 MILES EAST OF WAYNESBORO...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARROLL VALLEY AT 755 PM. SEVEN STARS AT 805 PM. GETTYSBURG AT 810 PM. GERMANTOWN AND BONNEAUVILLE AT 815 PM. LITTLESTOWN AT 820 PM. NEW OXFORD AT 825 PM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ JL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:00 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 13, 3:00 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE 300 PM EDT MON MAY 13 2002 OVERALL EVOLUTION OF THINGS CONTINUES ON EXPECTED PATH. WARM MUGGY UNSTABLE AIRMASS OVER CWA TODAY WILL BE REPLACED BY MUCH COLDER AIRMASS TONIGHT AND TOMORROW MORNING. THUNDERSTORMS LIKELY AHEAD OF FRONT OVER SE HALF OF CWA WITH FAR SE COUNTIES UNDER TORNADO WATCH THIS AFT/EVE. MUCH COLDER AIR OVER CWA TOMORROW. IT WILL FEEL LIKE AN EARLY SPRING DAY WITH RAIN SHOWERS (POSSIBLY MIXING WITH WET SNOWFLAKES NORTHERN MOUNTAINS) AND COLD GUSTY WINDS. COLD AIR IS SHORT LIVED AS H850 TEMPS REBOUND QUICKLY ON WEDNESDAY AND STRONG WARM ADVECTION LIKELY THURSDAY AHEAD OF NEXT FRONT. MAY BE A FEW RW/TRW AROUND ON LATE THURSDAY. EXTENDED...WEEKEND LOOKS WET NOW. MRF HINTS AT ANOTHER SOAKER FOR AN ALREADY WATER-LOGGED AREA. .CTP...FLOOD WATCH CONTINUES THROUGH THIS EVENING FOR ALL OF CTRL PA. TORNADO WATCH SOUTHEAST COUNTIES TIL 7PM. DIRIENZO
In the hours before
Special weather statement, May 13, 5:18 PM EDT, 2 hours 31 minutes before
PAZ057-059-064>066-132130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 518 PM EDT MON MAY 13 2002 ...THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... YORK...LANCASTER...LEBANON...DAUPHIN AND ADAMS. JL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:50 AM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan | 4 hr |
| May 13, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 24 min |
| May 13, 7:45 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 60 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.